Alert archive / California / Wind Advisories in 2024
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 9, 2024, 2:51 AM PDT for 4 counties in California. It took effect at Apr 9, 2024, 3:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2024, 2:51 AM PDT (09:51 UTC)
- In effect from
- Apr 9, 2024, 3:00 AM PDT
- Expired
- Apr 9, 2024, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWUS76 KSGX 090951 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 251 AM PDT Tue Apr 9 2024 CAZ048-057-554-092100- /O.NEW.KSGX.WI.Y.0020.240409T1000Z-240409T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 251 AM PDT Tue Apr 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm frondes could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
1 follow-up statement
168 WWUS76 KSGX 092058 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 158 PM PDT Tue Apr 9 2024 CAZ048-057-554-092200- /O.EXP.KSGX.WI.Y.0020.000000T0000Z-240409T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 158 PM PDT Tue Apr 9 2024 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... Winds will continue to weaken this afternoon and the Wind Advisory will be allowed to expire at 2 PM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 9:28 PM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 8, 9:28 PM PDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
928 PM PDT Mon Apr 8 2024
.SYNOPSIS...
High pressure then builds in for the middle of the week for warm,
dry weather Tuesday through Thursday. A trough will approach the
West Coast later this week bringing windy, cooler weather and a
chance for showers over the weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies are mostly clear this evening under weak offshore flow.
Winds have weakened from earlier today with most gusts less than
30 mph. Surface pressure gradients will trend offshore to the
Mojave Desert tonight into Tuesday morning, producing locally
gusty north to northeast winds through the usual passes, canyons,
and coastal slopes. Strongest gusts will be around 40-50 mph near
the Cajon Pass and Santa Ana Mountains Tuesday morning,
diminishing during the afternoon.
Otherwise gradual warming and dry weather through Thursday as an
upper level ridge of high pressure moving over California. By
Thursday, highs will reach the 80s in the inland valleys and high
deserts, and low to mid 90s in the lower deserts. Onshore flow
and the marine layer will keep the coast slightly cooler with
highs in the low 70s. While Tuesday and much of Wednesday will be
mostly clear, marine layer low clouds and fog could redevelop
along the coast by Wednesday evening.
Friday will be cooler with increasing onshore flow as a cut-off
low meandering across the East Pac gets picked up by an
approaching trough, becomes and open wave, and lifts northeast
across So Cal. The aforementioned trough digs south along the
West Coast Friday and Saturday. A large closed low in this trough
ends up resulting in a split flow regime, and timing of the
low/trough moving through So Cal becomes highly questionable. The
deterministic EC and GFS seem to be flip-flopping on which is the
fastest, and their ensembles have these timing inconsistencies
between individual members as well. Precipitation could begin as
early as Friday night/Saturday morning in the fastest scenarios
(roughly 25% of the ensemble space), or hold off until later
Saturday into Sunday. Rainfall amounts are currently forecast to
be on the lighter side with ensemble means around 0.20" for the
coasts and valleys. Overall not the greatest weekend weather
between the potential for precipitation, high temperatures once
again 10-15 degrees below normal, and gusty southwest to west
winds across the mountains and deserts.
&&
.AVIATION...
090430Z...Mostly clear skies will prevail through Tue evening with
unrestricted VIS. areas of northerly winds with gusts 25-45 knots
will continue on the south slopes of the San Bernardino County
Mountains, parts of the Inland Empire mainly below Cajon Pass, Santa
Ana Mountains and north foothills of the Coachella Valley, along
with areas of MOD UDDFS and LLWS which could reach some coastal
areas. Winds will gradually weaken 17Z-23Z Tue.
&&
.MARINE...
Northwest winds of 15 to 20 knots with gusts to 25 knots will
continue until around or shortly after midnight. The Small Craft
Advisory continues in effect through 1 AM Tuesday. No additional
hazardous marine conditions are expected Tuesday through Saturday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 1 AM PDT Tuesday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...SS
AVIATION/MARINE...MaxwellNearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.